Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 362, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2013, 5:45 PM MDT for Hooker County, McPherson County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2013, 5:45 PM MDT (23:45 UTC)
- Expired
- Aug 21, 2013, 6:30 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Hooker County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 46 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509
WUUS53 KLBF 212345
SVRLBF
NEC091-117-220030-
/O.NEW.KLBF.SV.W.0362.130821T2345Z-130822T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 730 PM CDT/630 PM MDT/
* AT 643 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES
NORTHWEST OF TRYON...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
TRYON...BIG LAMUNYON FLATS...SHIMMONS LAKE AND SCHNICK LAKE.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 187 AND 210.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 25 AND 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4191 10122 4177 10084 4174 10084 4174 10075
4173 10071 4156 10072 4139 10116 4140 10124
4187 10138
TIME...MOT...LOC 2346Z 325DEG 11KT 4171 10116
HAIL...1.00IN
WIND...70MPH
$$
TAYLOR1 follow-up statement
924
WWUS53 KLBF 212357
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT WED AUG 21 2013
NEC091-117-220030-
/O.CON.KLBF.SV.W.0362.000000T0000Z-130822T0030Z/
HOOKER NE-MCPHERSON NE-
657 PM CDT WED AUG 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND
SOUTHERN HOOKER COUNTIES UNTIL 730 PM CDT/630 PM MDT/...
AT 652 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST
OF TRYON...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
TRYON AND SCHNICK LAKE.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 187 AND 210.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 25 AND 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4140 10124 4181 10133 4184 10119 4177 10084
4174 10084 4174 10075 4173 10071 4156 10072
4139 10116
TIME...MOT...LOC 2358Z 325DEG 11KT 4168 10113
HAIL...1.00IN
WIND...70MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 5:22 PM MDT, 23 minutes earlier.
Area forecast discussion, Aug 21, 5:22 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 622 PM CDT WED AUG 21 2013 .SYNOPSIS... ISSUED AT 342 PM CDT WED AUG 21 2013 UPPER RIDGE OVER THE CENTRAL PLAINS...CLOSED LOW OFF THE CALIFORNIA COAST AND UPPER TROUGH GREAT LAKES INTO THE OHIO VALLEY. UPPER LOW MOVING THROUGH CENTRAL CANADA PUSHING A SURFACE COOL FRONT THROUGH THE NORTHERN PLAINS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 342 PM CDT WED AUG 21 2013 VERY UNSTABLE CONDITIONS RESIDE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON...WITH MODIFIED SOUNDING AT NORTH PLATTE INDICATING NEARLY 5000 J/KG OF SURFACE BASED CAPE. STILL SOMEWHAT OF A CAP...BUT THAT IS ERODING AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF A NEARLY STATIONARY FRONT EXTENDING FROM ONEILL TO OGALLALA. A 45 KT SOUTHERLY LOW LEVEL JET DEVELOPS THROUGH WESTERN KANSAS THIS EVENING...WITH THE NOSE LOCATED ACROSS SOUTHWEST NEBRASKA. THIS SHOULD HELP INCREASE THUNDERSTORM COVERAGE. THE JET DOESN/T BEGIN TO VEER TO SOUTHWEST UNTIL LATE TONIGHT...SO THERE IS POTENTIAL FOR CONTINUED REDEVELOPMENT AND LOCALLY HEAVY RAINFALL. THIS SEEMS MOST LIKELY FROM AREAS AROUND NORTH PLATTE NORTHEAST THROUGH BROKEN BOW AND ONEILL. AS FAR AS SEVERE...SHEAR IS PRETTY WEAK...WITH EVEN EFFECTIVE SHEAR VALUES CURRENTLY LESS THAN 20 KTS. THIS IS FORECASTED TO INCREASE A BIT AS THE FRONT SAGS SOUTH THIS EVENING...BUT STILL REMAINING PRETTY WEAK. SO ALTHOUGH A FEW SEVERE STORMS ARE POSSIBLE...IT DOESN/T APPEAR THAT WIDESPREAD SEVERE STORMS SHOULD BE AN ISSUE. IF A STORM DOES BECOME SEVERE...DAMAGING WIND APPEARS TO BE THE MAIN THREAT. THE FRONT WILL REMAIN ACROSS THE SOUTHERN PORTIONS OF NEBRASKA THURSDAY. EAST WINDS TO THE NORTH OF THE FRONT WILL USHER IN A LITTLE COOLER AIR...WITH HIGHS MOST AREA IN THE 80S. HUMIDITY WILL STILL BE ON THE HIGH SIDE WITH DEW POINTS REMAINING IN THE 60S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 342 PM CDT WED AUG 21 2013 SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY NIGHT TAPERING DOWN THROUGH THE EVENING AND SKIES CLEARING OUT WEST TO EAST. FRIDAY 850MB TEMPERATURES RISE TO AROUND 26C. 80S TO THE NORTHEAST AND 90S WEST TO SOUTHWEST. UPPER RIDGE C3ENTERED OVER OKLAHOMA WITH NORTHWEST NEBRASKA AND THE NEBRASKA PANHANDLE IN SOUTHWEST FLOW RING OF FIRE AS THE RIDGE BUILDS INTO THE NORTHERN PLAINS. WEST COAST TROUGH AND EAST COAST IN UPPER TROUGH. 850MB TEMPERATURES CONTINUE TO RISE THROUGH THE FIRST PART OF THE WEEK...APPROACHING 29C BY WEDNESDAY. SCHC PRECIPITATION OVER THE EASTERN NEBRASKA PANHANDLE AFTERNOON AND EVENING THROUGH THE WEEK. TEMPERATURES HOLDING IN THE 90S AS THE RIDGE STRENGTHENS AND BECOMES CENTERED OVER KANSAS. LOWS IN THE 60S AND 70S. SUMMER RETURNS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 622 PM CDT WED AUG 21 2013 SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING...AND ARE EXPECTED TO END BY 08Z TONIGHT. IN THE MEANTIME...EXPECT SOME GUSTY WINDS TO 40 KTS IN THE VICINITY OF THUNDERSTORMS...WITH VISBYS DOWN TO 3 TO 5 MILES. OVERNIGHT TONIGHT AND INTO THURSDAY...CIGS RANGING FROM 10000 TO 20000 FT ARE EXPECTED WITH LIGHT NORTHEASTERLY WINDS OF UNDER 10 KTS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...TAYLOR LONG TERM...POWER AVIATION...CLB
Hazardous weather outlook, Aug 21, 4:30 PM MDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 530 PM CDT WED AUG 21 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-222230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 530 PM CDT WED AUG 21 2013 /430 PM MDT WED AUG 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A FEW SEVERE STORMS ARE ALSO POSSIBLE THIS EVENING. DAMAGING WIND IS THE MAIN THREAT...WITH A LESSER THREAT FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY...MAINLY NORTH OF A LINE FROM ONEILL TO OGALLALA. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TO BE NEEDED TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, Aug 21, 3:28 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 428 PM CDT WED AUG 21 2013 NEZ022-212215- GARDEN NE- 328 PM MDT WED AUG 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GARDEN COUNTY UNTIL 415 PM MDT... AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF CRESCENT LAKE NWR...OR 17 MILES NORTH OF OSHKOSH...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DEER LAKE... ADAMS FLATS... RACKETT... BOURQUIM HILL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Special weather statement, Aug 21, 4:19 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 419 PM MDT WED AUG 21 2013 NEZ022-023-035-212300- ARTHUR NE-GARDEN NE-GRANT NE- 419 PM MDT WED AUG 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARTHUR...SOUTHWESTERN GRANT AND EASTERN GARDEN COUNTIES UNTIL 500 PM MDT... AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF CRESCENT LAKE NWR TO 10 MILES NORTHEAST OF OSHKOSH...AND MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BOURQUIM HILL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Special weather statement, Aug 21, 5:18 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 618 PM CDT WED AUG 21 2013 NEZ022-220000- GARDEN NE- 518 PM MDT WED AUG 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN COUNTY UNTIL 600 PM MDT... AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEWELLEN...OR 8 MILES SOUTHEAST OF OSHKOSH...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LEWELLEN... ASH HOLLOW STATE HISTORICAL PARK... WINDLASS HILL... THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 118. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Aug 21, 5:26 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 626 PM CDT WED AUG 21 2013 NEZ024-220015- HOOKER NE- 526 PM MDT WED AUG 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOOKER COUNTY UNTIL 615 PM MDT... AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF MULLEN...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HIGHWAY 97 CROSSING THE DISMAL RIVER... SHIMMONS LAKE... THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 45 AND 58. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Aug 21, 5:41 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 641 PM CDT WED AUG 21 2013 NEZ006-220030- KEYA PAHA NE- 641 PM CDT WED AUG 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEYA PAHA COUNTY UNTIL 730 PM CDT... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRINGVIEW...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN KEYA PAHA COUNTY. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 208 AND 127. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:32 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 43 min |
| Aug 21, 5:55 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.